Multifocal Necrotizing Encephalitis and Myocarditis after BNT162b2 mRNA Vaccination against COVID-19, (1 October 2022)
# 76-year-old man with Parkinson’s disease Died three weeks after third COVID-19 vaccination May 2021, ChAdOx1 vaccine July 2021,
Pfizer vaccine December 2021,
Pfizer vaccine Family of the deceased requested an autopsy, due to ambiguous clinical signs before death.
PD was confirmed by post-mortem examinations.
Signs of aspiration pneumonia and systemic arteriosclerosis Histopathological analyses of the brain Acute vasculitis (predominantly lymphocytic) Multifocal necrotizing encephalitis Pronounced inflammation Glial and lymphocytic reaction
In the heart Signs of chronic cardiomyopathy Mild acute lympho-histiocytic myocarditis and vasculitis Patient had no history of COVID-19 Immunohistochemistry for SARS-CoV-2 antigens (spike and nucleocapsid proteins) was performed.
Only spike protein but no nucleocapsid protein could be detected, within the foci of inflammation, brain and heart Spike protein detected in the endothelial cells of small blood vessels.
Quotes from the paper Since no nucleocapsid protein could be detected, the presence of spike protein must be ascribed to vaccination rather than to viral infection.
The findings corroborate previous reports of encephalitis and myocarditis caused by gene-based COVID-19 vaccines.
A causal connection of these findings to the preceding COVID-19 vaccination was established by immunohistochemical demonstration of SARS-CoV-2 spike protein.
The methodology introduced in this study should be useful for distinguishing between causation by COVID-19 vaccination or infection in ambiguous cases.
Clinicians should take note of such case reports for the sake of early detection and management of such adverse events among their patients.
A thorough post-mortem examination of deaths in connection with COVID-19 vaccination should be considered in ambiguous circumstances, including histology.
Clinical History First vaccination in May 2021 (ChAdOx1) He experienced pronounced cardiovascular side effects After the second vaccination in July 2021 (BNT162b2) Family noted obvious behavioral and psychological changes (e.g., he did not want to be touched, anxiety, lethargy, social withdrawal) Striking worsening of his PD symptoms 2 weeks after the third vaccination Suddenly collapsed Collapsed again 2 weeks after, died shortly thereafter
Clinical diagnosis was death due to aspiration pneumonia.
Originally posted at Dr Campbells YouTube Channel